Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: John K. Beem and Paul E. Ehrlich
Title: Global Lorentzian geometry
Additional book information: Pure and Applied Mathematics, vol. 67, Dekker, New York, 1981, vi + 460 pp.

References [Enhancements On Off] (What's this?)

  • 1. A. Avez, Essais de géométrie riemanniene hyperbolique globale. Applications à la relativité generale, Ann. Inst. Fourier (Grenoble) 132 (1963), 105-190. MR 167940
  • 2. E. Calabi and L. Marcus, Relativistic space forms, Ann. of Math. 75 (1962), 63-76. MR 133789
  • 3. R. Geroch, The domain of dependence, J. Math. Phys. 11 (1970), 437-449. MR 270697
  • 4. D. Gromoll and W. Meyer, On complete open manifolds of positive curvature, Ann. of Math. 90(1969), 75-90. MR 247590
  • 5. S. W. Hawking and G. F. R. Ellis, The large scale structure of space-time, Cambridge University Press, London-New York, 1973. MR 424186
  • 6. S. W. Hawking and R. Penrose, The singularities of gravitational collapse and cosmology, Proc. Roy. Soc. London Ser. A314 (1970), 529-548. MR 264959
  • 7. R. Hermann, An incomplete compact homogeneous Lorentz metric, J. Math. Mech. 13 (1964), 497-502. MR 162207
  • 8. S. B. Myers, Riemannian manifolds with positive mean curvature, Duke Math. J. 8 (1941), 401-404. MR 4518
  • 9. R. Penrose, Conformal treatment of infinity, Relativity, Groups and Topology, C. M. de Witt and B. de Witt, (eds. ), Les Houches Summer School, 1963, Gordon and Breach, New York, 1964 MR 195547
  • 10. R. Penrose, Gravitational collapse and space-time singularities, Phys. Rev. Lett. 14 (1965), 57-59. MR 172678
  • 11. R. Penrose, Structure of space-time Battelle Rencontres, ed. (C. M. De Witt and J. A. Wheeler, eds. ), Benjamin, New York, 1968.
  • 12. H. -J. Seifert, Global connectivity by timelike geodesics, Zs. f. Naturforsche. 22a (1967), 1356-1360. MR 225556

Review Information:

Reviewer: Gregory J. Galloway
Journal: Bull. Amer. Math. Soc. 7 (1982), 427-433
DOI: https://doi.org/10.1090/S0273-0979-1982-15058-3
American Mathematical Society